New Research on Depakote

For those of you on this drug or know someone on it, be aware of this major side effect. I was taking an updated nursing class on antidepressant and behavior drugs and learned about this new development. Depakote or Valporic Acid is used for seizures, headaches, and mood disorders. Research has determined that it may increase testosterone levels in teenaged girls causing PCOS or polycystic ovary syndrome in those taking the drug before the age of 20 years old. PCOS causes a woman’s eggs to develop into cysts that collect in the ovaries, instead of released during the menses cycle. It can also lead to obesity, excess body hair, and disruptions in normal menstrual cycles.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: